MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 20.0, 71.0, and 109.0 cm from the proximal end.The stretch resistant wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly inside the introducer sheath.The introducer sheath was ovalized approximately 10.0 cm from the distal tip.Conclusions: evaluation of the returned device revealed that the ruby coil pet lock was intact on the proximal end of the pusher assembly.If the handle is not properly seated on the proximal end of the pusher assembly prior to attempting to detach the coil, it is likely that the coil will not detach from its pusher assembly.A broken pet lock indicates that the handle was seated properly on the proximal pusher assembly during an attempt to detach the coil.Further evaluation of the returned device revealed that the introducer sheath was kinked and the sr wire was fractured.If the introducer sheath is kinked and the coil is retracted through the kinked sheath, damage such as a fractured sr wire may occur.The root cause of the kinked sheath may have been due to forceful manipulation during use.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00844.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using ruby coils and a ruby coil detachment handle (handle).It was noted that the patient's anatomy was tortuous.During the procedure, the physician advanced a ruby coil in the target vessel, but was unable to detach it using the handle.Therefore, the ruby coil was removed and the procedure was completed using a new ruby coil and the same handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7455225
Report Number3005168196-2018-00843
Device Sequence Number1235710
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/13/2025
Device Catalogue NumberRBY2C0312
Device Lot NumberF81038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR